Reducing Sinamet

Hi. I’m not a great forum user as you may see.
I was diagnosed with likely idiopathic Parkinson’s in March 2020 after feeling slight tremors in my right wrist. Prior to diagnosis I had a period of self denial which persisted after accepting my first medication, which was Sinamet 62.5 mg TDS. I now take Sinamet 25mg/100mg, 3 times a day.
I’ve always been strong, fit and active and had excellent health for my age which is coming up 70.
I now have a matching tremor in my left wrist, which is noticeable when I am under pressure to make decisions others expect me to make. Cold or discomfort makes it worse. I can recognise when I am slowing down and can make a simple effort to motivate my self to do things faster when I have to. I am able to backtrack to remember where I put things, but I seem to spend more time lately doing this. I am self employed as a motor trimmer and still carry out prestige work although slower lately.
Neurologists ( 1 visit, 1 phone call) I have seen recently have remarked that I do not exhibit marked symptoms of Parkinson’s as nothing seems to be getting much worse? Their suggestion is that I decrease my Sinamet dose by a half tablet a day, per week, then a further half the following week and so on, over a period of 6 weeks. Then I will have a neurology visit when we can discuss symptoms and effects.
Has anyone come off Sinamet in this way and what were the results?
Thanks for reading.

Hi fil i too was diagnosed with parkinsonism in 2019 i was on sinemet 4 times a day no relief for tremor wot so ever this is the only symptom i have i was taking 4 x 100/25 a day every 4 hrs i reduced my evening tablet due to weird dreams frightening i am now down to 2 tablets a day feel much better in myself my tremor does bother me but i carry on regardless all medication was under parkinsons nurse ime hoping to come off sinemet altogether in time also i have been looking at focus ultrasound for resting tremor not dbs wich has drawbacks in time down the line

My husband was diagnosed with parkinsons but refused medication for nearly two years then as the symptoms were getting worse agreed to take sinamet. They kept on increasing the dosage but with little obvious effect. They then decided to take him off the sinamet by reducing them gradually over a period of about 6 weeks. To me this had little obvious effect, he was just as unsteady on his feet and had just as many falls. They then put him back on them although on a much lower dose than he ended up on previously. I still don’t see any real difference between when he was off them and now although with practice he is now careful to hold on to something when he needs to move backwards so falls less.

Hi. I was diagnosed some nine years ago, was prescribed solely rasagiline for a while, then Sinemet was also introduced as symptoms progressed. Eventually (about eighteen months ago) I was upped to 4 x 150/37.5 Sinemet - all very reluctantly because I hate taking drugs of any sort. My main symptoms are a right arm tremor and some difficulty in walking, but to be fair it’s not too bad. However, the Sinemet has started throwing side-effects at me, specifically dyskinesia in my right foot, causing it to twitch and involuntarily move significantly. It is very uncomfortable and far worse than the “normal” symptoms I was experiencing.
After various discussions with specialist nurses and a green light to experiment a little (within strict parameters of course), I found that by reducing my Sinemet to 1 x 150/37.5, then 2 x 100/25, the last one at around 3pm, by the evening my foot has completely settled down and I enjoy the night-time without any such foot movement or discomfort.
Everybody with PD is different as we all know, but it works for me.

Hi @John65, :wave:

A warm welcome to the forum. :slightly_smiling_face:

We have a lovely community here on the forum and I’m sure you’ll hear from some of our members shortly. Thanks for sharing your experience with using Sinemet, this an ongoing topic here and I’m your advice will be helpful to other members.

Best wishes,
Reah
Forum Community Manager

Hi calv sorry for late reply. My latest news is that I have come off Sinamet completely for 2 days now.
I must say that today I feel great. I know that strong exercise is good for me so I jogged then ran then exercised focusing on my breathing regularity and body gait. I also worked for 5 hours with no shakes till I have started writing this. The previous day I was miserable for a few hours but got over it by lunchtime. I will be watching myself closely now I’ve stopped the Sinamet. When I was first taking it I felt nauseous sometimes, and had to sit down till it passed.
There do seem to be a lot of different reactions with different people.
I hope you improve.